MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. CONTOUR TRANSTAR STAPLER SET; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. CONTOUR TRANSTAR STAPLER SET; STAPLE, IMPLANTABLE
Model Number STR5G
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/03/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported via journal article: title: low anterior resection syndrome following different surgical approaches for low rectal endometriosis: a retrospective multicenter study.Authors: attila bokor, gernot hudelist2, noémi dobó, bernhard dauser, marilena farella, réka brubel, jean-jacques tuech, horace roman.Citation cite: acta obstet gynecol scand.2021;100:860¿867.Doi: 10.1111/aogs.14046.The aim of the present work was to compare two surgical approaches (ltade and nvssr) for full-thickness excision of rectal de with an anastomotic height =7 cm distance from the anal verge with regards to the incidence of lars, postoperative outcomes, and fertility results.A total of 211 patients undergoing rectal surgery for low de (=7 cm from the anal verge) in three different tertiary referral centers between october 2009 and december 2018 were retrospectively reviewed regarding major complications and lars.From the 211 eligible patients, six women were excluded because of loss to follow-up.Finally, a total number of 205 patients were enrolled for the statistical analysis; 139 with nerve- and vessel-sparing segmental resection (nvssr) and 66 operated for laparoscopic-transanal disk excision (ltade) were included.45/60-mm endoscopic linear stapler (echelon flex endopath ethicon endo-surgery).End-to-end anastomosis was made using the circular stapler (proximate ils cdh 29; ethicon endo-surgery).The colorectal surgeon used the contour transtar (ethicon endo-surgery) stapler when the shaved area was located less than 7 cm above the anus.Reported complications included clavien - dindo grade i (n=10), clavien - dindo grade ii (n=20), rectovaginal fistula (n=12 ), stenosis of rectal lumen (n=1), anastomosis leakage (n=2 ), pelvic abscess (n=9 ), pyosalpinx (n=1 ), stenosis of the ureteral anastomosis (n=1 ), ureteral fistula (n=1 ).In conclusion lars is not more frequent after nvssr when compared with a more conservative approach such as ltade in patients undergoing rectal surgery for low de.To confirm our findings prospective studies are required.
 
Additional Manufacturer Narrative
(b)(4).Batch #: unknown.This report is related to a journal article; therefore, no product will be returned for analysis and the batch history records cannot be reviewed as the lot/batch number has not been provided.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Does the author/surgeon believe that the ethicon device caused or contributed to the patient complications mentioned in the article? if yes, please explain.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be field as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 12/12/2022 h11: corrected data = upon review it was identified that this file was previously reported under as a duplicate.All additional information will be filed under 3005075853-2022-03234.

Brand Name
CONTOUR TRANSTAR STAPLER SET
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key15624558
Report Number3005075853-2022-06968
Device Sequence Number17688052
Product Code GDW
UDI-Device Identifier10705036002871
UDI-Public10705036002871
Combination Product (Y/N)N
Initial Reporter CountryHU
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Literature,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSTR5G
Device Catalogue NumberSTR5G
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/20/2022
Supplement Date Received by Manufacturer12/09/2022
Initial Report FDA Received Date10/18/2022
Supplement Report FDA Received Date12/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown